MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D142901
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 02/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a left idiopathic ventricular tachycardia (idvt) ablation procedure with a optrell mapping catheter with trueref technology and a vizigo and the patient experienced cardiac perforation that required cardiac surgery and prolonged hospitalization.A patient with lamin a/c cardiomyopathy was admitted for endo/epi ventricular tachycardia (vt) ablation +/- atrial tachycardia ablation.After nips, the patient was put under general anesthesia (ga) and vascular accesses gained.Sound map was done first with a soundstar catheter, followed by right atrium (ra) map.Epicardial access was obtained, followed by transeptal puncture (tsp) under xray and transesophageal echocardiogram guidance, to gain access to left atrium (la)/left ventricle (lv).After tsp, the vizigo and optrell catheters were inserted and mapping of the lv started.Few seconds after, transesophageal echocardiogram (toe) specialist reported larger pericardial effusion.Vacuum drain from the initial epicardial access was fully opened, and it was observed a larger than normal amount of blood being drained.After looking at the limited geometry from the optrell, it was agreed that the catheter was very likely in the pericardium.Contrast was injected through the vizigo, and confirmed the vizigo and optrell were in the pericardium space, and perforation thought to be from the la posterior wall.Catheters left in place, and cardiac surgery summoned.Patient taken to cardiac surgery for cardiac repair, and radiofrequency (rf) abandoned.The perforation was located in the left atrium posterior wall.The patient fully recovered however required extended hospitalization after surgery.The physician's opinion on the cause of the adverse event is that it was due to bwi product malfunction and procedure.Procedural activated clotting time (act) was 347.No ablation was performed prior to noting the pericardial effusion.
 
Additional Manufacturer Narrative
Device investigation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.However, if the product is received at a later date, the investigation will be updated as applicable.A manufacturing record evaluation was performed for the finished device number lot 31362338m and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).

Brand Name
OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21557772
Report Number2029046-2025-00731
Device Sequence Number21147612
Product Code DRF
UDI-Device Identifier10846835025828
UDI-Public(01)10846835025828(11)240625(17)270624(10)31362338M
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K230253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD142901
Device Lot Number31362338M
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2025
Initial Report FDA Received Date03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7FR DECAN,11P,F,2.4MMLE,282MM,; BRK 1 NEEDLE.; SMARTABLATE GENERATOR KIT-WW.; SMARTABLATE PUMP KIT-WW.; SOUNDSTAR CATHETER.; THMCL SMTCH SF BID, TC, D-F.; UNK_CARTO VIZIGO SHEATH.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age51 YR
Patient SexFemale